Konstadinos H. Kiritsis



On the Solution of Multiplicative Inverse Eigenvalue Problem over the Field of Real Numbers

pdf PDF



In this paper, the multiplicative inverse eigenvalue problem is studied. In particular, explicit necessary conditions have been established for the problem to have a solution over the field of real numbers.



Eigenvalues, inverse eigenvalue problems, matrix completion



[1] F. R. Gantmacher and M.G.Krein, Oscilation matrices and kernels and Small vibrations of mechanical systems, Revised Edition Island: AMS Chelsea Publishing, 2002.

[2] S. Friedland, “Inverse eigenvalue problems, Linear Algebra and its Application vol.17, no.1, 1977, pp.15-51.

[3] J. A. Dias da Silva, “On the multiplicative inverse eigenvalue problem”, Linear Algebra and its applications, vol.78, no.1, 1986, pp.133- 145.

[4] J.Rosenthal and X.Wang, “The multiplicative inverse eigenvalue problem over an algebraic closed field” , SIAM J. Matrix Anal. Appl., vol.23, no.2, 2002, pp.517-523.

[5] M.T.Chu,“Inverse eigenvalue problems”, SIAM Review, vol.40, no.1, pp. 1-39, 1998.

[6] M. T. Chu and G. H. Golub, Inverse eigenvalue problems Theory Algorithms and applications, Oxford University Press, New York, 2005.

[7] F.R.Gantmacher, Theory of matrices, Volume I, New York: Chelsea Publishing, 1960.

[8] H . K. Wimmer, “Existenzsate in der Theorie der Matrizen und lineare Kontroll- Theorie”, Monatshefe fur Mathematik, vol.78, no.1, 1974, pp.256- 263.

[9] I.Zaballa, “Matrices with prescribed rows and invariant factors, Linear Algebra and its applications”, vol.87, no.1, 1987, pp.113-146.

Cite this paper

Konstadinos H. Kiritsis. (2017) On the Solution of Multiplicative Inverse Eigenvalue Problem over the Field of Real Numbers. International Journal of Mathematical and Computational Methods, 2, 171-174


Copyright © 2017 Author(s) retain the copyright of this article.
This article is published under the terms of the Creative Commons Attribution License 4.0